Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 9, 2006, 6:21 PM CST for Union County, Illinois; Cape Girardeau County, Missouri. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 6:21 PM CST (00:21 UTC)
- Expired
- Mar 9, 2006, 8:15 PM CST
- In force
- 114 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Union County, IL, Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 100025
FFWPAH
ILC181-MOC031-100215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
UNION COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 815 PM CST.
* AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF ONE TO TWO INCHES AN HOUR
NEAR JACKSON AND IN EXTREME NORTHWEST UNION COUNTY. THESE STORMS
WILL AFFECT THE CAPE GIRARDEAU AREA BY 645 PM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
LAT...LON 3757 8907 3736 8910 3733 8944 3717 8977
3755 8977
$$1 follow-up statement
000
WGUS73 KPAH 100142
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CST THU MAR 9 2006
ILC181-MOC031-100215-
UNION IL-CAPE GIRARDEAU MO-
741 PM CST THU MAR 9 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR CAPE
GIRARDEAU AND UNION COUNTIES...
AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT FLASH FLOODING WAS OCCURRING IN CAPE GIRARDEAU AND
UNION COUNTIES. THE RAIN IS TAPERING OFF IN CAPE GIRARDEAU COUNTY
MISSOURI AND WILL BE COMING TO AN END SOON IN UNION COUNTY ILLINOIS.
LESS THAN ONE-HALF OF ADDITIONAL RAINFALL IS EXPECTED. CREEKS AND
STREAMS ARE STILL RUNNING HIGH AND WILL SLOWLY BEGIN TO RECEDE
THROUGH THE EVENING HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3757 8907 3736 8910 3733 8944 3717 8977
3755 8977
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 3:00 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST THU MAR 9 2006 .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO MONDAY. STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS. THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING. IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS LATER SUNDAY INTO EARLY MONDAY. ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR. MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION. WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING POTENTIAL. LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW DIRECTION. AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY. MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS... WHITE...AND GALLATIN COUNTIES. IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY... VANDERBURGH...AND PIKE COUNTIES. && MEFFERT
Hazardous weather outlook, Mar 9, 5:35 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 535 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-102345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 535 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS EVENING. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES CANNOT BE RULED OUT. ALSO...NORTHERN AREAS OF THE QUAD STATE REGION CAN EXPECT GUSTY WINDS UP TO 40 MPH OUTSIDE OF ANY THUNDERSTORMS. FINALLY...A FLOOD WATCH IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME SOUTHEAST ILLINOIS AND A SMALL PORTION OF SOUTHWEST ILLINIOS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH MONDAY OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...AND POSSIBLY AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK.
In the hours before
Local storm report, Mar 9, 4:56 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL DONIPHAN 36.62N 90.82W
03/09/2006 M0.88 INCH RIPLEY MO LAW ENFORCEMENT
&&
SMITTYSpecial weather statement, Mar 9, 5:00 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 500 PM CST THU MAR 9 2006 LARGE AREAS OF STRONG THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. TWO LARGE AREAS OF STRONG STORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE REGION. ONE AREA WAS EXITING WEST KENTUCKY TO THE EAST. A SECOND AREA WAS MOVING INTO SOUTHEAST MISSOURI AND WAS ASSOCIATED WITH THE COLD FRONT. AS THE FIRST AREA EXITS TO THE EAST THERE WILL BE BRIEF BREAK IN THE RAIN FOR 2 TO 3 HOURS BEFORE THE NEXT AREA REACHES YOUR LOCATION. EVEN THOUGH THE RAIN MAY HAVE ENDED IN YOUR LOCATION...THE FLOODING THREAT FROM RUNOFF WILL PERSIST THROUGH THE EVENING HOURS. WIND DAMAGE AND FLOODING HAVE BEEN THE MAIN HAZARDS WITH THESE STORMS. HOWEVER...THE HAIL THREAT WILL INCREASE WITH THE SECOND AREA OF THUNDERSTORMS...CURRENTLY MOVING THROUGH SOUTHEAST MISSOURI. IN ADDITION...WIND PROFILES AND SPOTTER REPORTS INDICATE THAT AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO WIND GUSTS IN EXCESS OF 40 TO 50 MPH...TORRENTIAL DOWN POURS OF RAIN AND HAIL WILL BE COMMON WITH THE PASSAGE OF ANY THUNDERSTORMS. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
Local storm report, Mar 9, 5:07 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FAIRDEALING 36.66N 90.62W
03/09/2006 M0.88 INCH RIPLEY MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Mar 9, 5:30 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 NE CAPE GIRARDEAU 37.32N 89.54W
03/09/2006 M4.70 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL REPORT.
&&
SMITTYLocal storm report, Mar 9, 5:47 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL DEXTER 36.79N 89.96W
03/09/2006 M0.75 INCH STODDARD MO TRAINED SPOTTER
WIND GUST ESTIMATED 60 MPH ASSOCIATED WITH STORM.
&&
SMITTYLocal storm report, Mar 9, 6:02 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 W POSEYVILLE 38.17N 87.84W
03/09/2006 M9.50 INCH POSEY IN TRAINED SPOTTER
24 HOUR STORM TOTAL MEASURED AT 6 PM CST.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:16 PM CST | Tornado Warning | PAH | Alexander | 29 min |
| Mar 9, 6:26 PM CST | Tornado Warning | PAH | Alexander | 34 min |
| Mar 9, 6:31 PM CST | Severe Thunderstorm Warning | PAH | Union | 44 min |
| Mar 9, 6:50 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Johnson, Massac, Pope and 3 more | 40 min |
| Mar 9, 7:15 PM CST | Severe Thunderstorm Warning | PAH | Hardin | 45 min |
| Mar 9, 7:32 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 43 min |
| Mar 9, 7:51 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 54 min |
| Mar 9, 6:08 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 37 min |
Nearby
Flash Flood Warnings in Illinois, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.